Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generalized differential Galois theory


Author: Peter Landesman
Journal: Trans. Amer. Math. Soc. 360 (2008), 4441-4495
MSC (2000): Primary 13N99
DOI: https://doi.org/10.1090/S0002-9947-08-04586-8
Published electronically: March 20, 2008
MathSciNet review: 2395180
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Galois theory of differential fields with parameters is developed in a manner that generalizes Kolchin's theory. It is shown that all connected differential algebraic groups are Galois groups of some appropriate differential field extension.


References [Enhancements On Off] (What's this?)

  • 1. Cassidy, P. J. Differential algebraic groups. Amer. J. Math. 94 (1972), 891-954. MR 0360611
  • 2. Cassidy, Phyllis J. and Singer, Michael F., Galois Theory of Parameterized Differential Equations and Linear Differential Algebraic Groups, arXiv.math.CA/0502396.
  • 3. Drach, J. Essai sur la théorie générale de l'itération et sur la classification des transcendantes, Ann. Sci. École Norm. Sup. (3) 15 (1898), 243-384. MR 1508959
  • 4. Johnson, Joseph; Reinhart, Georg M.; Rubel, Lee A. Some counterexamples to separation of variables. J. Differential Equations 121 (1995), no. 1, 42-66. MR 1348535 (96g:35006)
  • 5. Kovacic, Jerald J. Differential schemes. Differential algebra and related topics (Newark, NJ, 2000), 71-94, World Sci. Publishing, River Edge, NJ, 2002. MR 1921695 (2003i:12010)
  • 6. Kovacic, Jerald J. The differential Galois theory of strongly normal extensions. Trans. Amer. Math. Soc. 355 (2003), no. 11, 4475-4522 (electronic). MR 1990759
  • 7. Kolchin, E. R. Algebraic matric groups and the Picard-Vessiot theory of homogeneous linear ordinary differential equations, Ann. of Math. (2) 49 (1948), 1-42. MR 0024884 (9:561c)
  • 8. Kolchin, E. R. Picard-Vessiot theory of partial differential fields, Proc. Amer. Math. Soc. 3 (1952), 596-603. MR 0049883 (14:241c)
  • 9. Kolchin, E. R. Galois theory of differential fields, Amer. J. Math. 75 (1953), 753-824. MR 0058591 (15:394a)
  • 10. Kolchin, E. R. On the Galois theory of differential fields, Amer. J. Math. 77 (1955), 868-894. MR 0073588 (17:455a)
  • 11. Kolchin, E. R. Algebraic groups and algebraic dependence. Amer. J. Math. 90 (1968), 1151-1164. MR 0240106
  • 12. Kolchin, E. R. Differential algebra and algebraic groups. Pure and Applied Mathematics, Vol. 54. Academic Press, New York-London, 1973. xviii+446 pp. MR 0568864
  • 13. Kolchin, E. R. Differential algebraic groups. Pure and Applied Mathematics, 114. Academic Press, Inc., Orlando, FL, 1985. xvii+271 pp. ISBN: 0-12-417640-2 MR 0776230 (87i:12016)
  • 14. Landesman, Peter. Generalized Differential Galois Theory. Ph.D. Thesis, City University of the City of New York, 2006.
  • 15. Lang, Serge. Introduction to algebraic geometry. Interscience Publishers, Inc., New York-London, 1958, xi+260 pp. MR 0100591
  • 16. Pillay, A. Algebraic $ D$-groups and differential Galois theory, Pacific J. Math. 216 (2004), no. 2, 343-360. MR 2094550 (2005k:12007)
  • 17. Pillay, A. Differential Galois theory. I, Illinois J. Math. 42 (1998), no. 4, 678-699. MR 1649893 (99m:12009)
  • 18. Pillay, A. Differential Galois theory. II, Ann. Pure Appl. Logic 88 (1997), no. 2-3, 181-191. MR 1600903 (99m:12010)
  • 19. Pommaret, J.-F. Differential Galois theory, Gordon & Breach, New York, 1983. MR 0720863 (85m:12004)
  • 20. Sit, William Yu. Differential algebraic subgroups of $ {\rm SL}(2)$ and strong normality in simple extensions. Amer. J. Math. 97 (1975), no. 3, 627-698. MR 0396513
  • 21. Sit, W. Differential dimension polynomials of finitely generated extensions, Proc. Amer. Math. Soc. 68 (1978), no. 3, 251-257. MR 0480353 (81f:12017)
  • 22. Umemura, H. Galois theory of algebraic and differential equations, Nagoya Math. J. 144 (1996), 1-58. MR 1425591 (98c:12009)
  • 23. Umemura, H. Differential Galois theory of infinite dimension, Nagoya Math. J. 144 (1996), 59-135. MR 1425592 (98c:12010)
  • 24. Vessiot, Ernest. Sur la théorie de Galois et ses diverses generalisations. (French) Ann. Sci. École Norm. Sup. (3) 21 (1904), 9-85. MR 1509036

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13N99

Retrieve articles in all journals with MSC (2000): 13N99


Additional Information

Peter Landesman
Affiliation: Department of Mathematics, The Graduate Center of The City University of New York, New York, New York 10016
Email: mathmaze@yahoo.com

DOI: https://doi.org/10.1090/S0002-9947-08-04586-8
Received by editor(s): June 4, 2007
Received by editor(s) in revised form: July 10, 2007
Published electronically: March 20, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society